Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 135, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 26, 2001, 4:19 PM CDT for Christian County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 26, 2001, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Christian County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:30 PM CDT | Thunderstorm Wind 50 E | Crofton, KY | Large tree limbs were blown across power lines in northern parts of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:09 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 2:09 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 209 PM CDT SUN AUG 26 2001 GIVEN THE CURRENT WEATHER SCENARIO...WILL MAKE THIS AS BRIEF AS POSSIBLE. MAIN FORECAST CONCERNS WILL BE THUNDERSTORM THREAT THIS AFTERNOON/EARLY TONIGHT...SHOWER CHANCES OVER SOUTHERN ZONES MON AND SHOWER CHANCES AREA WIDE ON TUESDAY. MODELS SEEM TO AGREE FAIRLY WELL ON THEIR SOLUTIONS OVER THE FORECAST AREA. THUNDERSTORMS ERUPTING AHEAD OF SURFACE BOUNDARY EARLY THIS AFTERNOON...BOUNDARY DEPICTED NICELY ON VISIBLE SATELLITE LOOP. GIVEN THE WEAK WIND PROFILES ACROSS THE REGION...DO NOT BELIEVE MANY OF THESE WILL BECOME SEVERE...THOUGH WITH SUCH INSTABILITY IN PLACE AND WBZ AROUND 9000 FT AT BNA...WOULD NOT BE SURPRISED TO ISSUE A FEW WARNINGS THIS AFTERNOON/EARLY TONIGHT. SURFACE FRONT DROPS INTO EXTREME SOUTHERN KY BY MORNING...AND MODELS KEEP RESIDUAL H85 MOISTURE (70% OR SO) OVER MUCH OF THE AREA DURING THE DAY MONDAY. AVN ALSO FORECASTS LIFTED INDEX VALUES FROM -2 TO -6 MON AFTERNOON. HOWEVER...INTEGRATED MOISTURE VALUES ARE QUITE LOW BY AFTERNOON. WILL GO WITH PARTLY SUNNY AS OPPOSED TO MOSTLY SUNNY...AND WILL INTRODUCE SMALL RAIN CHANCES OVER THE SOUTHERN ZONES...CLOSEST TO THE FRONT. NEXT CONCERN WILL BE WITH SECONDARY FRONT AND ASSOCIATED VORT MAX IN NORTHWEST H50 FLOW TUE. RETURN FLOW IS NON-EXISTENT AND MOISTURE IS QUITE LIMITED...SO WILL NOT INTRODUCE ANY PRECIP AT THIS TIME. WILL GO WITH AN INCREASE IN CLOUDINESS AND LET THE MID SHIFT TAKE ANOTHER LOOK. BACK TO DRY WEATHER WEDNESDAY AND THURSDAY WITH HIGH PRESSURE IN THE REGION...THEN WILL BRING RAIN CHANCES BACK IN TOWARD NEXT WEEKEND AS THE NEXT UPPER SYSTEM APPROACHES FROM THE WEST. .PAH...NONE. MEFFERT
In the hours before
Special weather statement, Aug 26, 11:24 AM CDT, 4 hours 55 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261830- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1124 AM CDT SUN AUG 26 2001 THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID UNTIL 600 AM MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. AS OF LATE THIS MORNING...THE FRONT WAS ALREADY ALONG A LINE FROM FAIRFIELD ILLINOIS...TO CAPE GIRARDEAU MISSOURI...TO POPLAR BLUFF MISSOURI. THE FRONT IS EXPECTED TO BE ALONG AN EVANSVILLE TO PADUCAH LINE BY 300 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THREAT OF THUNDERSTORMS WILL END WITH THE PASSING OF THE FRONT. AS THE FRONT MOVES EAST...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK... SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO POSSIBLE...MAINLY OVER WESTERN KENTUCKY. STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PORTION OF THE QUAD STATE AREA. SPODEN
Special weather statement, Aug 26, 1:30 PM CDT, 2 hours 49 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261930- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT SUN AUG 26 2001 THIS THUNDERSTORM OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. IT IS VALID UNTIL 600 AM MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE AREA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. AS OF EARLY THIS AFTERNOON...THE FRONT WAS GENERALLY ALONG A LINE FROM PRINCETON INDIANA...TO CAPE GIRARDEAU MISSOURI... TO NEAR VAN BUREN MISSOURI. THE MAIN FRONT IS EXPECTED TO BE ALONG AN OWENSBORO TO PADUCAH LINE BY 500 PM....AND SHOULD BE EAST OF THE REGION BY 1000 PM. THE THUNDERSTORM THREAT WILL END AS THE FRONT MOVES OUT OF THE AREA. AS THE FRONT MOVE EAST AND SOUTH...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE ATMOSPHERE EAST AND SOUTH OF THE FRONT IS EXPECTED TO BECOME VERY UNSTABLE THIS AFTERNOON. WINDS ALOFT ARE VERY WEAK...SO STORMS WILL MOVE SLOWLY AND HEAVY RAINFALL IS A THREAT. DRY AIR ALOFT WILL AID IN PRODUCING STRONG WIND GUSTS WITH THE STRONGER STORMS. LARGE HAIL IS ALSO POSSIBLE. STORM MOVEMENT WILL BE TO THE EAST AT 20 MPH. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
Special weather statement, Aug 26, 3:22 PM CDT, 57 minutes before
MOZ114-262050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 322 PM CDT SUN AUG 26 2001 ...STRONG THUNDERSTORMS IN NEW MADRID COUNTY... AT 317 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARMA...RISCO...AND TALLAPOOSA IN SOUTHERN NEW MADRID COUNTY. THE STORM WAS MOVING TO THE EAST AT 20 MPH AND WILL REACH MARSTON... AND POSSIBLY NEW MADRID BY 400 PM. THE STORM IS BEING MONITORED FOR INTENSIFICATION. HAIL TO 1/2 INCH IN DIAMETER IS LIKELY WITH THIS STORM ALONG WITH FREQUENT LIGHTNING. WIND GUST TO 45 MPH ARE POSSIBLE. PEOPLE IN THE PATH OF THIS STORM SHOULD STAY INDOORS UNTIL THE STORM HAS PASSED. SPODEN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:58 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 32 min |
| Aug 26, 2:08 PM CDT | Flash Flood Warning | PAH | Wayne | 112 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.